Alert archive / Washington / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 22, 2018, 2:32 PM PDT for Stevens County, Washington. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 2:32 PM PDT (21:32 UTC)
- Expired
- Jun 22, 2018, 3:00 PM PDT
- In force
- 28 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Stevens County, WA
The radar
The Spokane radar (KOTX), 107 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WUUS56 KOTX 222132 SVROTX WAC065-222200- /O.NEW.KOTX.SV.W.0005.180622T2132Z-180622T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Spokane WA 232 PM PDT FRI JUN 22 2018 The National Weather Service in Spokane has issued a * Severe Thunderstorm Warning for... Northeastern Stevens County in northeastern Washington... * Until 300 PM PDT. * At 232 PM PDT, a severe thunderstorm was located near Colville, or 53 miles northwest of Priest River, moving northeast at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of northeastern Stevens County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4856 11794 4861 11797 4876 11780 4865 11765 TIME...MOT...LOC 2132Z 232DEG 9KT 4859 11791 HAIL...1.00IN WIND...<50MPH $$ RP
1 follow-up statement
487
WWUS56 KOTX 222151
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
251 PM PDT FRI JUN 22 2018
WAC065-222201-
/O.EXP.KOTX.SV.W.0005.000000T0000Z-180622T2200Z/
Stevens WA-
251 PM PDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEVENS COUNTY
WILL EXPIRE AT 300 PM PDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4856 11794 4861 11797 4876 11780 4865 11765
TIME...MOT...LOC 2151Z 269DEG 18KT 4860 11773
$$
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:14 PM PDT, 18 minutes earlier.
Area forecast discussion, Jun 22, 2:14 PM PDT, 18 minutes before
Area Forecast Discussion National Weather Service Spokane WA 214 PM PDT Fri Jun 22 2018 .SYNOPSIS... An unstable and moist air mass will trigger more showers and thunderstorms over the northern mountains this evening, while windy conditions prevail near the Cascades. A few showers may linger into Saturday followed by warm and dry weather on Sunday. A return of breezy conditions is likely on Monday followed by cooler weather for much of next week. && .DISCUSSION... Tonight through Sunday...An active evening is on tap for the northern reaches of the forecast area as an upper level trough drops into the area from the northwest. This trajectory will focus dynamic energy over the northern mountains...where a moist and unstable air mass continues to provide fuel for late afternoon and evening thunderstorm development. Some of these storms may break out into the northern Columbia Basin early this evening but will probably be weakening as they move off the mountains for mainly a passing shower threat over the basin north of Highway 2. Meanwhile in the deep basin and Cascades lee areas breezy and gusty conditions will prevail tonight as drier air pushes through the Cascade gaps and feeds into the basin from the west. The upper level disturbance will transit the forecast area tonight and then dive down the spine of Idaho on Saturday with a continuing shower threat mainly over the Idaho Panhandle overnight tonight through much of Saturday...however the air mass will be much more stable on Saturday for no more threat of thunderstorms. Expect significant cloud cover over far eastern Washington on the edge of the deeper moisture wrapping into this wave. Sunday looks like the better of the two weekend days for outdoor activities. A sharp upper level ridge will build into the forecast area between the exiting disturbance to the east and a nw developing trough out over the Pacific. Under this dry and stable rideg winds will be light and temperatures will crest well above normal with plenty of sunshine on Sunday. /Fugazzi Sunday night through Friday: The Inland NW will see limited precipitation chances, with occasionally breezy conditions which may lead to some fire weather concerns. Another shortwave moves in between Sunday night and Tuesday, with the best threat for possible impacts Monday. Shower chances come to the Cascades through Okanogan Highlands Sunday night. Then Monday a combination of convective instability (CAPE) and limited moisture will bring a threat of showers and thunderstorms to the northern mountains. I added a slight risk to the northeast Columbia Basin through the C'dA area too. The risk shifts largely out of the region by Tuesday, except for extreme north Idaho. The other possible impact will be winds with the passing shortwave for Monday. Right now that looks like the breeziest day of the next week, with speeds in the unsheltered areas roughly 10-20 mph with gusts to 30 mph. The breezy conditions and lower humidities on Monday may make for some fire weather concerns, though in terms of critical thresholds these values are not as yet looking to be met. Wednesday looks relatively dry, as does at least early Thursday. Another system slips toward the region later Thursday into Friday with another broad shower threat and a localized thunderstorm threat. The best risk for thunderstorms will be in the afternoon toward NE WA and ID Panhandle, though it is too early to have much confidence in those details. Expect slightly below normal temperatures as the amplified ridge is knocked down. /J. Cote' && .AVIATION... 18Z TAFS: An unstable and moist air mass over the northern Cascades...Okanogan Highlands and the mountains of northeast Washington and north Idaho will interact with a short wave trough moving across northern Washington and Idaho this afternoon for scattered thunderstorms during the afternoon and evening hours. The KGEG...KSFF and KCOE TAF sites will be on the southern edge of this activity and may have Thunderstorms in the vicinity between 00Z and 03Z. Otherwise dry but breezy and gusty conditions are expected at the remaining TAF sites as dry air seeps into the Columbia Basin through the Cascade gaps today and tonight. /MJF && .PRELIMINARY POINT TEMPS/POPS... Spokane 55 76 57 84 61 78 / 20 10 0 0 10 20 Coeur d'Alene 55 73 55 83 59 77 / 40 20 10 0 0 20 Pullman 53 71 53 82 58 74 / 10 10 0 0 0 0 Lewiston 59 78 58 89 63 82 / 10 10 0 0 0 0 Colville 54 79 53 86 56 80 / 60 10 0 0 10 40 Sandpoint 55 69 52 82 57 76 / 40 30 10 0 0 20 Kellogg 51 68 52 81 56 74 / 20 30 10 0 0 10 Moses Lake 56 84 54 90 60 82 / 0 0 0 0 10 10 Wenatchee 59 80 57 89 61 77 / 0 0 0 0 10 10 Omak 57 83 56 89 59 81 / 10 10 0 0 30 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 22, 6:40 AM PDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 640 AM PDT Fri Jun 22 2018 IDZ002>004-026-027-WAZ031>033-036-231345- Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- Washington Palouse-Spokane Area- 640 AM PDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. WAZ034-035-041>044-231345- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 640 AM PDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Gusty winds are expected today through the Cascade gaps and out into the western basin. Winds will result in increased fire spread with any ongoing or new grass fires. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A strong cold front Monday will produce windy condtions across the region. Gusty winds will result in increased fire spread in grasses for any new or ongoing fires. IDZ001-WAZ037-038-231345- Northern Panhandle-Northeast Mountains-Okanogan Highlands- 640 AM PDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms will redevelop this afternoon. Storms will be capable of producing hail, gusty outflow winds and bursts of heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 22, 12:55 PM PDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Spokane WA 1255 PM PDT FRI JUN 22 2018 IDZ001-222030- Northern Panhandle ID- 1255 PM PDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNER AND NORTHWESTERN BOUNDARY COUNTIES UNTIL 130 PM PDT... At 1254 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Nordman, or 28 miles west of Bonners Ferry, moving east at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Beaver Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Upper Priest Lake and Priest Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4870 11703 4888 11703 4892 11664 4865 11664 TIME...MOT...LOC 1954Z 269DEG 8KT 4879 11692 RP
Special weather statement, Jun 22, 1:03 PM PDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Spokane WA 103 PM PDT FRI JUN 22 2018 WAZ037-222045- Northeast Mountains WA- 103 PM PDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS AND NORTHERN PEND OREILLE COUNTIES UNTIL 145 PM PDT... At 103 PM PDT, Doppler radar was tracking a strong thunderstorm 21 miles west of Nordman, or 42 miles northwest of Priest River, moving east at 5 mph. Nickel size hail will be possible with this storm. Locations impacted include... Ione, Sullivan Lake Campground, Noisy Creek Campground and Tiger. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Sullivan Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4862 11751 4880 11749 4887 11715 4862 11716 TIME...MOT...LOC 2003Z 273DEG 5KT 4871 11739 RP
Special weather statement, Jun 22, 1:06 PM PDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Spokane WA 106 PM PDT FRI JUN 22 2018 WAZ038-222045- Okanogan Highlands WA- 106 PM PDT FRI JUN 22 2018 ...SPECIAL WEATHER STATEMENT... At 106 PM PDT, Doppler radar was tracking a strong thunderstorm over Sherman Pass, or 47 miles east of Omak, moving east at 5 mph. Half inch hail will be possible with this storm. Locations impacted include... Sherman Pass. LAT...LON 4851 11863 4869 11862 4872 11827 4845 11830 TIME...MOT...LOC 2006Z 273DEG 5KT 4860 11852 RP
Special weather statement, Jun 22, 1:33 PM PDT, 59 minutes before
Special Weather Statement National Weather Service Spokane WA 133 PM PDT FRI JUN 22 2018 WAZ037-038-222115- Northeast Mountains WA-Okanogan Highlands WA- 133 PM PDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEVENS AND EAST CENTRAL FERRY COUNTIES UNTIL 215 PM PDT... At 133 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Sherman Pass, or 55 miles east of Omak, moving northeast at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Kettle Falls, Lake Ellen Campground and Inchelium. LAT...LON 4836 11832 4841 11849 4874 11829 4862 11806 TIME...MOT...LOC 2033Z 209DEG 15KT 4843 11833 RP
Special weather statement, Jun 22, 1:53 PM PDT, 39 minutes before
Special Weather Statement National Weather Service Spokane WA 153 PM PDT FRI JUN 22 2018 WAZ037-038-222130- Northeast Mountains WA-Okanogan Highlands WA- 153 PM PDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEVENS AND NORTHEASTERN FERRY COUNTIES UNTIL 230 PM PDT... At 151 PM PDT, Doppler radar was tracking a number of thunderstorms between Inchelium and Orient, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colville, Kettle Falls, Marcus, Davis Lake, Lake Ellen Campground, Evans and Boyds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near the Columbia River between Rice and Marble, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4838 11839 4877 11836 4888 11795 4856 11791 TIME...MOT...LOC 2051Z 265DEG 14KT 4860 11816 RP
Special weather statement, Jun 22, 2:26 PM PDT, 6 minutes before
Special Weather Statement National Weather Service Spokane WA 226 PM PDT FRI JUN 22 2018 WAZ037-222200- Northeast Mountains WA- 226 PM PDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS AND NORTHWESTERN PEND OREILLE COUNTIES UNTIL 300 PM PDT... At 226 PM PDT, Doppler radar was tracking a strong thunderstorm over Colville, or 52 miles northwest of Priest River, moving northeast at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Colville and Marble. LAT...LON 4850 11786 4853 11806 4889 11789 4878 11752 TIME...MOT...LOC 2126Z 204DEG 18KT 4856 11790 RP
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:27 PM PDT | Special Weather Statement | OTX | Spokane | 48 min |
| Jun 21, 5:56 PM PDT | Areal Flood Advisory | OTX | Spokane | 111 min |
| Jun 21, 6:26 PM PDT | Special Weather Statement | OTX | Spokane | 49 min |
| Jun 21, 7:03 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 3 hr |
| Jun 22, 12:38 PM PDT | Special Weather Statement | OTX | Ferry | 37 min |
| Jun 22, 1:03 PM PDT | Special Weather Statement | OTX | Pend Oreille | 42 min |
| Jun 22, 1:06 PM PDT | Special Weather Statement | OTX | Ferry | 39 min |
| Jun 22, 1:24 PM PDT | Areal Flood Advisory | OTX | Ferry | 111 min |
| Jun 22, 1:28 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Stevens | 32 min |
| Jun 22, 1:33 PM PDT | Special Weather Statement | OTX | Ferry | 42 min |
| Jun 22, 1:53 PM PDT | Special Weather Statement | OTX | Ferry | 37 min |
| Jun 22, 2:26 PM PDT | Special Weather Statement | OTX | Stevens | 34 min |
| Jun 22, 2:34 PM PDT | Special Weather Statement | OTX | Stevens | 41 min |
| Jun 22, 2:43 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 3 hr |
| Jun 22, 2:53 PM PDT | Special Weather Statement | OTX | Pend Oreille | 52 min |
| Jun 22, 2:55 PM PDT | Special Weather Statement | OTX | 50 min | |
| Jun 22, 3:19 PM PDT | Special Weather Statement | OTX | Ferry | 41 min |
| Jun 22, 3:37 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 38 min |
| Jun 22, 3:44 PM PDT | Special Weather Statement | OTX | Stevens | 46 min |
| Jun 22, 4:09 PM PDT | Special Weather Statement | OTX | Stevens | 51 min |
| Jun 22, 4:12 PM PDT | Special Weather Statement | OTX | Pend Oreille | 48 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.